Share Facebook


12-15-2015, 12:30 PM   #1
VioletCrohn
 
Join Date: Jan 2014
Hives??

Has anyone ever had a period of hives? I spent a whole week where I had hives, nothing had changed (Lundry powder, clothes, bedding, soap or food etc ) but I was covered in hives everywhere. Certain antihistamines made them disappear until the next dose but not all and then after a week they just went away. Is this related to Crohn's disease? I suffer from eye inflammation and joint pain as well which is my GI says is all part of the crohns.
12-15-2015, 01:18 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Are you on sulfasalazine? Sometimes that can cause skin issues.
12-15-2015, 01:24 PM   #3
VioletCrohn
 
Join Date: Jan 2014
No I'm on pentasa and the occasional course of budesonide, my crohns is considered mild but I seem to get a lot of the extra intestinal stuff.
12-15-2015, 01:28 PM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I am sorry. Have you contacted or seen a dermatologist?

12-16-2015, 03:33 PM   #5
VioletCrohn
 
Join Date: Jan 2014
The nurse at the GP said it must just be something in the air... Which made me give up on the practice completely And then I forgot to mention in to the GI when I finally got an appointment so I will have to bring it up next time.
12-17-2015, 06:55 PM   #6
teeny5
Senior Member
 
teeny5's Avatar
 
Join Date: Jul 2008
Location: California

My Support Groups:
The one and only time I ever got hives was after I was diagnosed. I never quite figured out what they were from either, just figured it was my immune system freaking out.
__________________
Currently on: Colazal, Prilosec, multi-vitamin, probiotics, total EFA's, glucosamine.

Previous meds: Sulfasalazine, Asacol, Rowasa, Pentasa, Entocort.


"Adopt the pace of nature: her secret is patience. -Ralph Waldo Emerson"
12-17-2015, 07:02 PM   #7
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
DS gets hives a lot sometimes because it's Tuesday
He has idiopathic urticaria
Other times due to pollens foods or drugs

Just keep track of what your doing when they start and how long they last

An allergist might be able to help you get to the bottom of it if they continue
One thing to keep in mind

Sweets syndrome- associated with ibd
They look like hives ( actually identical at the beginning )
But normal hives disappear and reappear in a new location never staying in the same exact spot for more than 24 hours
Sweets syndrome spots stay in the exact same spot and last days to weeks at a time
DS has had two bouts of sweets syndrome
A dermatologist can help dx that
__________________
DS - -Crohn's -Stelara -mtx-IVIG
12-17-2015, 10:55 PM   #8
tots
Senior Member
 
tots's Avatar
 
Join Date: Feb 2012
Location: Austin, Texas

My Support Groups:
I break out in hives where ever my skin gets cold. Its an auto immune thing and not
a whole lot of fun!

Lauren
__________________


Diagnosed= 1992 and again Feb 2012 Confirmed with
CT enterography May 2015 !!


Waiting for the ok from my Ins company to restart Remicade. Will also start Imuron to get into remission!
I know it's out there somewhere and I WILL find it!


:
12-17-2015, 11:23 PM   #9
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I break out in hives where ever my skin gets cold. Its an auto immune thing and not
a whole lot of fun!

Lauren
Could a dermatologist help with that?

12-18-2015, 01:49 AM   #10
tots
Senior Member
 
tots's Avatar
 
Join Date: Feb 2012
Location: Austin, Texas

My Support Groups:
Actually, my GP does. Its just something I need to take care of when it happens.
Should also carry an epi pen with me. If I drink something really cold to quickly I
will have to start clearing my throat- means its swelling. I guess like everything else
I just try and be careful and hope it docent happen. Because its more of an allergic reaction
a dermatologist isn't needed.


Lauren
12-18-2015, 05:38 AM   #11
Grumpy
 
Join Date: Dec 2015
Location: United Kingdom
I spent a year getting hives for which I took an antihistamine every two days - although there was nothing I could find that I was allergic to. The internet talks about histamine intolerance but, actually, my gastro nurse (who was more worried that I was) booked me in with a dermatologist.

He prescribed a 3 month course of industrial strength antihistamines in industrial strength doses. Since then I haven't had a single hive.

He said it was something to do with my mast cells having been triggered into overdrive. I have no idea if it was anything to do with Crohns.
Reply

Thread Tools


All times are GMT -5. The time now is 02:22 AM.
Copyright 2006-2017 Crohnsforum.com